Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 107, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2014, 7:53 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 7:53 PM MST (02:53 UTC)
- Expired
- Aug 12, 2014, 10:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 9:28 PM MST | FLASH FLOOD | 10 Wsw Mohave Valley, CA | CHP REPORTS FLOODING ALONG US 95 BETWEEN INTERSTATE 40 AND GOFFS ROAD. |
| Aug 12, 10:03 PM MST | FLASH FLOOD | 1 Se Needles, CA | PUBLIC REPORTS SAN BERNARDINO COUNTY FIRE CONDUCTING SWIFT WATER RESCUE ALONG US 95 AT MM56. VIA TWITTER. |
| Aug 12, 10:13 PM MST | FLASH FLOOD | 9 Sw Big Bend Raws, CA | TWITTER REPORT OF 2-3 INCHES OF WATER AND ROCKS MOVING SWIFTLY ACROSS US 95 ONE HALF MILE SOUTH OF MM71. VIA TWITTER WITH PHOTO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411
WGUS55 KVEF 130253
FFWVEF
AZC015-CAC071-130545-
/O.NEW.KVEF.FF.W.0107.140813T0253Z-140813T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
753 PM PDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 1045 PM PDT/1045 PM MST/
* AT 749 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES NORTH OF NEEDLES KOA CAMPGROUND TO 10 MILES SOUTH OF
NEEDLES...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
BULLHEAD CITY TO 11 MILES WEST OF TOPOCK. THE STORMS PRODUCING
FLASH FLOODING WERE NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
NEEDLES KOA CAMPGROUND AND NEEDLES...HIGHWAY 95 AND NEEDLES
HIGHWAY.
THIS INCLUDES INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 132
AND 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3497 11461 3462 11445 3461 11473 3470 11474
3520 11489
$$
JH1 follow-up statement
505
WGUS75 KVEF 130357
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
857 PM PDT TUE AUG 12 2014
AZC015-CAC071-130407-
/O.CAN.KVEF.FF.W.0107.000000T0000Z-140813T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-SAN BERNARDINO CA-
857 PM PDT TUE AUG 12 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL SAN
BERNARDINO AND EXTREME SOUTHWESTERN MOHAVE COUNTIES...
THE FLASH FLOOD WARNING FOR THE NEEDLES AREA HAS BEEN CANCELLED AND
REPLACED WITH A NEW WARNING VALID UNTIL 1145 PM.
LAT...LON 3497 11461 3462 11445 3461 11473 3470 11474
3520 11489
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:50 PM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 12, 2:50 PM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT TUE AUG 12 2014 .SYNOPSIS...MONSOON MOISTURE OVER MOST OF THE REGION WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH WEDNESDAY. DRIER AIR WILL GRADUALLY MOVE IN FROM THE WEST STARTING THURSDAY WITH THUNDERSTORM CHANCES CONFINED TO MOHAVE COUNTY THURSDAY AND FRIDAY. SEASONAL TEMPERATURES AND AREA WIDE DRY CONDITIONS EXPECTED FOR THE WEEKEND. && .SHORT TERM...THROUGH FRIDAY... MOST INTENSE THUNDERSTORMS THIS AFTERNOON HAVE DEVELOPED ALONG A LINE FROM SOUTH CENTRAL SAN BERNARDINO COUNTY EXTENDING NORTHEAST INTO WESTERN CLARK AND LINCOLN COUNTIES. THESE STORMS HAVE DEVELOPED ALONG THE MOIST/DRY AIR INTERFACE AS NOTED ON WATER VAPOR IMAGERY. LOOKS TO BE A QUITE EVENING FOR MUCH OF INYO...ESMERALDA AND CENTRAL NYE COUNTIES. AS FOR ARIZONA. SEVERAL CIRCULATIONS NOTED ON SATELLITE OVER THE GRAND CANYON STATE. ONE WAS OVER NORTHERN MOHAVE COUNTY AND SHOULD BE MOVING INTO SOUTHWEST UTAH OVER THE NEXT 2-3 HOURS. A SECOND WAS OVER SOUTHWEST ARIZONA...OR JUST TO THE WEST OF GILA BEND. STARTING TO SEE A SMALL CLUSTER OF THUNDERSTORMS DEVELOP AHEAD OF THE FEATURE OVER SOUTHERN MOHAVE COUNTY. THE DISTURBANCE IS PROGGED TO LIFT NORTH ACROSS WESTERN ARIZONA TONIGHT AND WEDNESDAY MORNING PROVIDING ADDITIONAL DYNAMICS TO AN ALREADY MOIST/UNSTABLE AIR MASS. THE TROUGH WILL REMAIN OVER NORTHERN ARIZONA THROUGH WEDNESDAY WITH ENOUGH MOISTURE/INSTABILITY EAST OF A LINE FROM MORONGO VALLEY TO PAHRUMP TO RACHEL FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON THURSDAY AND FRIDAY...DRIER AND MORE STABLE AIR WILL CONTINUE TO PUSH EAST LIMITING THE THREAT FOR ANY STORMS TO MAINLY MOHAVE COUNTY. WILL LEAVE THE FLASH FLOOD WATCH AS IS AND ALLOW THE MID SHIFT TO MAKE ANY ADJUSTMENTS EARLY WEDNESDAY MORNING. .LONG TERM...FRIDAY NIGHT THROUGH MONDAY...DEEPER MOISTURE ASSOCIATED WITH THE MONSOONAL FLOW PUSHES EAST OF THE AREA AND THUNDERSTORM CHANCES DWINDLE BY THE WEEKEND. MODELS HINT AT A WEAK RETURN OF MOISTURE TO START THE WORK WEEK BUT CONFINE IT TO MAINLY THE SOUTHEASTERN PORTION OF MOHAVE COUNTY. WITH LESS EXPECTED CLOUD COVER AND A DRIER AIRMASS IN PLACE, TEMPERATURES SHOULD RETURN TO SEASONAL LEVELS FOR A WARM AND DRY MID AUGUST WEEKEND. && .AVIATION...FOR MCCARRAN...CONVECTION SHOULD IMPACT ALL CORRIDORS THIS EVENING...THEN PRIMARILY THE MORMON MESA AND PEACH SPRINGS CORRIDORS INTO WEDNESDAY MORNING. SCATTERED THUNDERSTORMS SOUTHWEST OF LAS VEGAS COULD AFFECT THE TERMINALS THROUGH THIS EVENING WITH GUSTY AND ERRATIC WINDS AND HEAVY RAINFALL. CEILINGS COULD LWR TO 6 KFT WITH VSBYS BRIEFLY REDUCED BY MODERATE TO HEAVY RAIN. AFTER WEDNESDAY MORNING SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE ISOLATED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED-BROKEN CLOUDS ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS ALL OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH WEDNESDAY. WINDS WILL FAVOR TYPICAL DIURNAL WIND PATTERNS THROUGH ...EXCEPT NEAR THUNDERSTORMS. CEILINGS COULD LOWER TO 5 KFT WITH VSBYS REDUCED BY MODERATE TO HEAVY RAIN. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT INSTANCES OF FLASH FLOODING...STRONG GUSTY WINDS...HAIL...AND BLOWING DUST TODAY THROUGH WEDNESDAY. && SHORT TERM/AVIATION...PIERCE LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 12, 4:18 PM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 NNE NEEDLES 34.83N 114.61W
08/12/2014 SAN BERNARDINO CA TRAINED SPOTTER
THUNDERSTORM WINDS DAMAGED SEVERAL ROOFS ON HOMES IN
NEEDLES. ONE LARGE TREE WAS REPORTED DOWN AS WELL.
0400 PM FLASH FLOOD 2 NNE NEEDLES 34.84N 114.60W
08/12/2014 SAN BERNARDINO CA TRAINED SPOTTER
AT LEAST 6 INCHES OF WATER WERE FLOWING ACROSS BROADWAY
IN NEEDLES.
&&
STACHELSKILocal storm report, Aug 12, 4:26 PM MST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
426 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD OATMAN 35.03N 114.38W
08/12/2014 MOHAVE AZ FIRE DEPT/RESCUE
THE OATMAN FIRE DEPARTMENT REPORTED SEVERAL INCHES OF
WATER ALONG WITH SMALL ROCKS AND MUD CROSSED ROADS IN
OATMAN. WATERFALLS WERE REPORTED FORMING IN THE BLACK
MOUNTAINS FROM THE HEAVY RAIN.
&&
STACHELSKILocal storm report, Aug 12, 4:37 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
437 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG 1 NE NEEDLES 34.83N 114.60W
08/12/2014 SAN BERNARDINO CA PUBLIC
SPOTTER NETWORK SPOTTER REPORTS SIGNS AND SOME TELEPHONE
POLES BLOWN OVER WITH HEAVY PONDING ON FREEWAY EXIT AND
SURROUNDING STREETS.
&&
JPULLINLocal storm report, Aug 12, 6:05 PM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
605 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD WILLOW BEACH 35.87N 114.67W
08/12/2014 MOHAVE AZ PARK/FOREST SRVC
THE NATIONAL PARK SERVICE CLOSED THE ACCESS ROAD TO
WILLOW BEACH DUE TO FLASH FLOODING ON THE ROAD.
&&
STACHELSKILocal storm report, Aug 12, 7:34 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
734 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 2 S GOLDEN SHORES (MGSA 34.75N 114.48W
08/12/2014 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY FLOOD CONTROL DISTRICT TWEETED A PICTURE OF
WATER OVER HIGHWAY 95 2.5 MILES SOUTH OF GOLDEN SHORES,
AZ.
&&
JPULLINLocal storm report, Aug 12, 7:43 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 2 S GOLDEN SHORES (MGSA 34.75N 114.48W
08/12/2014 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY FLOOD CONTROL DISTRICT TWEETED A PICTURE OF
WATER OVER ROUTE 66 2.5 MILES SOUTH OF GOLDEN SHORES, AZ.
&&
JPULLINThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:23 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 7:20 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Aug 12, 8:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 8:54 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 10:07 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
| Aug 12, 11:16 PM MST | Areal Flood Warning | VEF | Mohave | 8 hr |
| Aug 12, 5:39 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 8:26 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 9:32 PM MST | Flash Flood Warning | VEF | San Bernardino | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.